MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-02
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily tortuous and heavily calcified lesion in the left common iliac artery.The ht supra core.035 guide wire was advanced without issue; however, during removal resistance was felt with the anatomy.The guide wire was pulled harder and the wire came out.Once outside the patient it was noted that the guide wire was unraveled at the tip, the coils detached but remained on the wire.Nothing remained in the patient.An unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 2017- excessive force a visual and dimensional inspections were performed on the returned guide wire.The reported break and stretched coils were confirmed.The reported difficulty to remove was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that per hi-torque supra core 35, ce/fda instructions for use (ifu): always advance or withdraw the guide wire slowly.Never push, auger, withdraw or torque a guide wire which meets resistance.In this case, pulling the guide wire hard to remove did not cause or contribute to the reported failure to advance.Additionally, pulling the guide wire hard during removal of the guide wire seemed to be a reasonable clinical response to the difficulties.The investigation determined that the reported difficulty to remove, break and stretched coils appears to be related to operational circumstances of the procedure.Based on the reported information and returned analysis, it is likely that manipulation of the guide during the advancement and/or the procedure, the guide wire¿s distal end became kinked resulting in the difficulty to remove during retraction against the anatomy.Manipulation against resistance during retraction ultimately resulted in the reported break, stretched coils and the corkscrew appearance on the core.The noted bends on the core likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11117301
Report Number2024168-2021-00074
Device Sequence Number19097622
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number0082561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight50